Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 8, 2007, 12:44 AM CDT for Page County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 12:44 AM CDT (05:44 UTC)
- Expired
- Aug 8, 2007, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Page County, IA
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:45 AM CDT | HEAVY RAIN 2.54 | Clarinda, IA | CORRECTED TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 080548 FFWOAX IAC145-081145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1244 AM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... PAGE COUNTY IN SOUTHWEST IOWA... * UNTIL 645 AM CDT * AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS PAGE COUNTY. RADAR ESTIMATES THAT FROM ONE TO FIVE INCHES OF RAIN HAD FALLEN ACROSS THE COUNTY SINCE LATE TUESDAY AFTERNOON. THE HEAVIEST RAIN WAS OVER THE EASTERN PART OF THE COUNTY FROM CLARINDA EASTWARD. ADDITIONAL RAIN OF ONE OR TWO INCHES OR MORE IS POSSIBLE THE REST OF THE NIGHT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESSEX AND CLARINDA. FLOODING IS POSSIBLE ON NODAWAY CREEK...BUCHANAN CREEK AND THE NODAWAY RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. LAT...LON 4059 9537 4059 9493 4089 9494 4088 9537 $$ MILLER
2 follow-up statements
000 WGUS73 KOAX 080818 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 316 AM CDT WED AUG 8 2007 IAC145-081145- PAGE IA- 316 AM CDT WED AUG 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR PAGE COUNTY... AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WERE GRADUALLY WEAKENING...BUT STILL CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. CLARINDA REPORTED 2.54 INCHES OF RAIN BY 245 AM...ALONG WITH SOME POWER OUTAGES DUE TO THE INTENSE LIGHTNING IN THE AREA FROM EARLIER STORMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARINDA AND ESSEX. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4059 9537 4059 9493 4089 9494 4088 9537 $$ POLLACK
000 WGUS73 KOAX 081031 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 529 AM CDT WED AUG 8 2007 IAC145-081145- PAGE IA- 529 AM CDT WED AUG 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR PAGE COUNTY... AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SERIES OF HEAVY THUNDERSTORMS CROSSING THE COUNTY...WITH OVER AN INCH OF RAIN SOUTH OF COIN IN THE LAST HOURS. FLASH FLOODING IS STILL POSSIBLE OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESSEX AND CLARINDA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4059 9537 4059 9493 4089 9494 4088 9537 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:52 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 3:52 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 PM CDT TUE AUG 7 2007 .DISCUSSION... THE EARLY PARTS OF THE FORECAST ARE DEPENDENT ON MESOSCALE DETAILS OF FRONTAL AND OUTFLOW BOUNDARIES...AND POSITIONS OF WEAK SHORT WAVES RIDING ACROSS OUR AREA AT THE EDGE OF THE UPPER RIDGE. THIS IS NOT A HIGH CONFIDENCE SITUATION. IT APPEARS THAT SCT TSTMS WILL CONTINUE THIS EVE AND EARLY TONIGHT MAINLY TO THE SOUTH OF WEAKENING MCV TRACKING OUT OF NORTHEAST NEB. AGREE WITH SPC THAT FRONTAL BOUNDARY JUST S OF FNB HAS POTENTIAL TO ERUPT INTO SVR MULTICELLS...BUT HAS NOT SHOWN MUCH INDICATION OF SERIOUSLY BREAKING CAP TO THIS POINT. LATE TONIGHT EXPECT THE AREA TO COME UNDER THE INFLUENCE OF NEXT SHORT WAVE CURRENTLY MOVING NORTHEAST FROM NM INTO CO. AREA WILL REMAIN IN SUBTROP MOIST AXIS NORTH OF THE FRONTAL BOUNDARY THROUGH TOMORROW...BUT IT APPEARS THAT DIURNAL TIMING OF THE NEXT WAVE WILL NOT ESPECIALLY FAVOR HEAVY RAIN. LLJ MAY HELP CONVECTION AS IT ENTERS AREA LATE TNGT...BUT UNCERTAIN THAT IT WILL BE AS STRONG AS DEPICTED BY NAM...WHICH HAS BEEN HAVING TROUBLE PLACING SYSTEMS. DECIDED NOT TO ISSUE FLASH FLOOD WATCH AS ONLY A FEW COUNTIES HAVE RECENTLY RECEIVED ENOUGH RAIN TO BE VERY SUSCEPTABLE. INSTEAD...THINK BEST CHC PRECIP WILL BE DURING THE DAY WED...KEEPING CLOUDS OVER MOST OF THE AREA AND TEMPS DOWN FOR ONE MORE DAY. ACTIVITY COULD LAST INTO WED NIGHT...ESPCEIALLY IF ANOTHER WAVE MATERIALIZES IN SW FLOW ALOFT. AFTER THAT...RIDGE WILL BE BUILDING ALOFT AND WARMER MID LEVEL TEMPS WILL MAKE IT DIFFICULT FOR ORGANIZED PRECIP TO DEVELOP. AREA WILL STILL BE IN WEAK OUTFLOW FROM SFC HIGH TO OUR NORTHEAST ON THU. HOWEVER...EXPECT CAPPING AND LOTS OF SUN TO ALLOW TEMPS TO REBOUND INTO THE 90S...ALONG WITH UNCOMFORTABLY HIGH SFC DEWPOINTS DUE TO EVAPORATION INTO SHALLOW INVERSION. FROM THURSDAY ONWARD EXPECT THAT THE MAIN WEATHER STORY WILL BE THE HEAT. AREA WILL BE UNDER HOT RIDGE ALOFT AT LEAST INTO EARLY NEXT WEEK. AGREE WITH HPC IN KEEPING FRONTAL BOUNDARY NORTH OF THE AREA THRU TUESDAY WITH LITTLE CHC OF RAIN EXCEPT PERHAPS IN THE FAR N. WHILE SOME EROSION OF THE UPPER RIDGE IS POSSIBLE BY TUE...ENSEMBLES SUGGEST THAT THE BALANCE OF PROBABILITY IS FOR HIGHS WELL INTO THE 90S AND DEW POINTS HIGH ENOUGH THAT A HEAT ADVSRY MAY BE NEEDED. MENTION OF HEAT WAS ADDED TO THE HAZARDS OUTLOOK. && .AVIATION... CONVECTION EXPECTED TO CONTINUE ACROSS KOFK/KOMA/KLNK TAF SITES THRU 18Z TAF PD. SEVERAL SFC BOUNDARIES TO FOCUS ACTIVITY ON SO TOUGH TO PIN DOWN EXACT DEVELOPMENT. HAVE INCLUDED TEMP GROUPS TO COVER HEAVIER TSTMS. OTHERWISE...CEILINGS WL BE MVFR WITH IFR CONDITIONS DURING TSTMS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK/GRIFFIS
Hazardous weather outlook, Aug 7, 4:30 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CDT TUE AUG 7 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 430 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN TONIGHT...MAINLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA...SOUTH OF A LINE FROM HARLAN IOWA TO OMAHA TO DAVID CITY. A FEW STORMS MAY BE SEVERE THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN IS ALSO LIKELY WITH THE STORMS WHICH MAY PRODUCE LOCALIZED FLOODING. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA ON WEDNESDAY WITH DAMAGING WINDS AGAIN THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY HOT AND HUMID WEATHER WILL PREDOMINATE BEGINNING THURSDAY AS THE REGION STARTS INTO A PROLONGED SUMMER HEAT WAVE. AFTERNOON HEAT INDICES MAY EXCEED 105. THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS THE FRONT REMAINS IN THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. FOBERT
In the hours before
Local storm report, Aug 7, 6:55 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
655 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 NW BARADA 40.26N 95.63W
08/07/2007 E0.75 INCH RICHARDSON NE PUBLIC
A SMALL AMOUNT OF HAIL UP TO 3/4 INCH IN DIAMETER
OCCURRED ALONG THE RICHARDSON AND NEMAHA COUNTY LINE
NORTHWEST OF BARADA.
&&
MILLERLocal storm report, Aug 7, 9:26 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
926 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND GST ST. EDWARD 41.57N 97.86W
08/06/2007 E70.00 MPH BOONE NE TRAINED SPOTTER
1100 AM TSTM WND GST MONROE 41.47N 97.60W
08/06/2007 E60.00 MPH PLATTE NE TRAINED SPOTTER
1150 AM TSTM WND DMG GLENWOOD 41.05N 95.74W
08/06/2007 MILLS IA LAW ENFORCEMENT
A FEW TREES DOWN AND NUMEROUS LARGE LIMBS FROM AROUND THE
CENTER OF TOWN TO EAST SIDE OF TOWN AND SOME WINDOWS
BLOWN OUT OF BUILDINGS.
1200 PM TSTM WND DMG 1 NW COLON 41.31N 96.62W
08/06/2007 SAUNDERS NE PUBLIC
TREE LIMBS DOWN. WINDS ESTIMATED AT 60 MPH.
1230 PM HEAVY RAIN 2 E PRAGUE 41.31N 96.77W
08/06/2007 M1.40 INCH SAUNDERS NE PUBLIC
RAINFALL OF 1.40 IN ABOUT 15 MINUTES FROM STORMS AS THEY
MOVED THROUGH.
0125 PM HEAVY RAIN ELKHORN 41.28N 96.24W
08/06/2007 M1.42 INCH DOUGLAS NE NWS EMPLOYEE
RAINFALL OF 1.42 INCHES FROM STORMS.
0355 PM HEAVY RAIN DAVID CITY 41.25N 97.13W
08/06/2007 M1.69 INCH BUTLER NE CO-OP OBSERVER
RAINFALL FROM STORMS LATE THIS MORNING AND EARLY THIS
AFTERNOON ON THE SOUTH END OF DAVID CITY WAS 1.69 INCHES.
UNOFFICIAL AMOUNTS ON THE NORTH SIDE OF TOWN WERE AS HIGH
AS 2.40 INCHES.
0650 PM TSTM WND GST 4 N CRESCENT 41.42N 95.86W
08/06/2007 E60.00 MPH POTTAWATTAMIE IA PUBLIC
0719 PM TSTM WND GST 4 S NEOLA 41.39N 95.62W
08/06/2007 E60.00 MPH POTTAWATTAMIE IA PUBLIC
0915 PM HAIL 4 E KENNARD 41.47N 96.13W
08/06/2007 E0.75 INCH WASHINGTON NE PUBLIC
0430 PM HAIL 9 S JOHNSON 40.28N 96.00W
08/07/2007 E1.00 INCH NEMAHA NE PUBLIC
0530 PM HAIL 4 NW BARADA 40.26N 95.63W
08/07/2007 E0.75 INCH RICHARDSON NE PUBLIC
A SMALL AMOUNT OF HAIL UP TO 3/4 INCH IN DIAMETER
OCCURRED ALONG THE RICHARDSON AND NEMAHA COUNTY LINE
NORTHWEST OF BARADA.
&&
MILLERLocal storm report, Aug 7, 11:18 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1118 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL BROWNVILLE 40.40N 95.66W
08/07/2007 E0.75 INCH NEMAHA NE TRAINED SPOTTER
&&
JBThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:40 AM CDT | Flash Flood Warning | OAX | Page | 4 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.